# SDR CA970107010

- Difficulty date: December 20, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW118
- System (JASC): 7250 · Turbine Section
- Part: Pt Blade
- Part number: 311330301
- Condition: Fractured
- Location: Power Turbine
- Part time: 13,687 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) OPERATOR NOTICED DAMAGE IN THE POWER TURBINE AND THE ENGINE WAS SHIPPED FOR INVESTIGATION AND OVERHAUL. DISASSEMBLY FOUND THE ENGINE HAD SUFFERED THE FAILURE OF TWO PT1 BLADES. THEY HAD FAILED A SHORT DISTANCE BELOW THE OUTER PLATFORM. THIS IS AN UNUSUAL FAILURE AND PWC SUGGESTS THAT FROM EXPERIENCE IT COULD BE ASSOCIATED WITH MICROSTRUCTURAL DAMAGE RESULTING FROM AN OVERTEMPERATURE EXCURSION OR HOT START.
